Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 16, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 7, 2014, 12:45 AM EST. It took effect at Feb 7, 2014, 1:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2014, 12:45 AM EST (05:45 UTC)
- In effect from
- Feb 7, 2014, 1:00 AM EST
- Expired
- Feb 7, 2014, 3:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
038 WHUS72 KMLB 070545 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1245 AM EST FRI FEB 7 2014 AMZ570-572-071600- /O.NEW.KMLB.SC.Y.0016.140207T0600Z-140207T1600Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 1245 AM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS AND SEAS...NORTH WINDS OF 20 KNOTS. SEAS TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
429 WHUS72 KMLB 071518 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1018 AM EST FRI FEB 7 2014 AMZ570-572-072000- /O.EXT.KMLB.SC.Y.0016.000000T0000Z-140207T2000Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 1018 AM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS UP TO 20 KNOTS. SEAS TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
766 WHUS72 KMLB 072020 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 320 PM EST FRI FEB 7 2014 AMZ570-572-080400- /O.EXP.KMLB.SC.Y.0016.000000T0000Z-140207T2000Z/ /O.NEW.KMLB.SC.Y.0017.140207T2020Z-140208T0400Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 320 PM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS AND SEAS...NORTH WINDS UP TO 20 KNOTS. SEAS TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-080400- /O.NEW.KMLB.SC.Y.0017.140207T2020Z-140208T0400Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- 320 PM EST FRI FEB 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS AND SEAS...NORTH WINDS UP TO 20 KNOTS. SEAS TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 10:15 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 6, 10:15 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1015 PM EST THU FEB 6 2014 .UPDATE... SURFACE COOL FRONT HAS BECOME QSTNRY NEAR LAKE OKEE. SOME CONVECTION DEVELOPED ABOUT 3-4HR AGO SW OF THE LAKE AND HAS BEEN DRIFTING NNE TO NE ACROSS OKEECHOBEE COUNTY AND INTO THE TREASURE COAST COUNTIES. TO THE NORTH...MID LEVEL SHORT WAVE TROUGH ENHANCING UPGLIDE ACROSS THE NORTHERN HALF OF FL AND POINTS N/NE. AXIS OF THIS FEATURE IS NEARING CTRL GA-FL BIG BEND AREA ATTM. ACCORDINGLY...THE WIDESPREAD STRATIFORM RAINFALL AHEAD OF THE TROUGH IS STARTING TO LIFT OUT TO THE NE OF CTRL FL. MAIN CHANGES FOR THIS EVENING'S UPDATE WILL BE TO BUMP POPS UP TO HIGH END SCT FOR THE SOUTHERN 4 COUNTIES OWING TO ONGOING ACTIVITY. ALSO...HAD TO TRIM BACK MIN TEMPS A BIT OVER THE FAR NORTH AS THEY WERE ALREADY AOB FCST GRID VALUES SINCE THEY HAD BEEN STEADY/SLOWLY FALLING MOST OF THE DAY. && .AVIATION...WIDESPREAD MVFR CIGS BKN-OVC012-018 WITH AREAS OF MVFR VSBYS IN PRECIP/MIST AND IFR CIGS 008-010. EXPECT THIS TO CONTINUE OVERNIGHT WITH CIGS TRENDING MORE TWD THOSE IFR CIG VALUES THROUGH 12Z OR SO. && .MARINE...WIND/SEA CONDITIONS APPEAR TO BE FLIRTING WITH SCA THRESHOLD ACROSS THE FAR NORTH. C-MANS INDICATE SOME COASTAL ENHANCEMENT OF WIND SPEEDS...IN SOME CASES (SGJ/SIP) HIGHER (20-25KT) THAN THOSE AT THE OFFSHORE BUOYS (MOSTLY 15-20KT). ALL IN ALL HOWEVER...IT APPEARS THAT WE CAN STICK WITH THE CAUTIONARY STATEMENT FOR ALL LEGS SAVE 0-20NM SOUTH OF SEBASTIAN INLET...WHERE WE'LL STICK WITH 3-5FT SEAS. && SHORT TERM/AVIATION...CRISTALDI LONG TERM/IMPACT WX...WEITLICH && .PREV DISCUSSION... /ISSUED 240 PM EST THU FEB 6 2014/ FRIDAY...WILL FORECAST A BIT SHARPER SFC CSTL TROUGH OFFSHORE WHICH WILL KEEP COOL WEDGE IN ACROSS NRN SECTIONS WITH HIGHER PRECIP CHANCES AND CLOUDS HOLDING IN ACROSS THE FAR NORTH. SHOULD SEE MORE BREAKS IN THE CLOUDS ACROSS SRN AREAS FRI AFTN WITH HIGHS IN THE 60S NORTH TO AROUND 80 NEAR LAKE OKEECHOBEE. FRI NIGHT-SAT NIGHT...MODELS INDICATING THAT THE CURRENT ISENTROPIC LIFT SCENARIO WILL LAST OVERNIGHT FRI AS THE INVERTED TROUGHING EAST OF FLORIDA DEVELOPS INTO A CLOSED LOW. THIS DOES NOT SEEM UNREASONABLE AS THIS SCENARIO HAS OCCURRED SEVERAL TIMES ALREADY SINCE NOV 2013. WINDS BACK AROUND TO THE WEST THROUGH THE SOUTH SAT AS THE LOW IS FORECAST TO CONTINUE DEVELOPING WHILE LIFTING AWAY FROM THE FLORIDA ATLANTIC COAST. WINDS SHIFT FROM THE SOUTHWEST TO THE NORTHWEST NORTH TO SOUTH LATE SAT AND SAT EVENING AS A FRONT IS FORECAST TO MOVE DOWN THE STATE. ALTHOUGH THE WIND AT THE SURFACE AND IN LOWEST LEVELS SHIFT AROUND TO THE NORTHWEST AND NORTH WINDS ABOVE 3000 FEET REMAIN OUT OF SOUTHWEST AND WEST OVERNIGHT. THE WIND OUT OF THESE DIRECTIONS SHOULD PULL WARMER MORE MOIST GULF AIR OVERTOP OF THE COOLER AIR MASS AT THE SURFACE AND LOWEST LEVELS. THE 06/12Z GFS MAV MOS IS HINTING AT LOW CLOUDS AND FOG AFTER MIDNIGHT FRI AND SAT WITH PATCHY FOG. FOG MAY BE HARDER TO GET OVERNIGHT SAT WINDS PICK UP OUT OF THE NORTHWEST AND NORTH AND A DRIER AIR MASS STARTS WORKING ITS WAY DOWN THE PENINSULA. WITH LINGERING LOW CLOUDS CAN NOT RULE OUT A FEW SPRINKLES AFTER MIDNIGHT SAT AND EARLY SUN MORNING. PREVIOUS EXTENDED... SUN-THU CONTINUED DRY EARLY NEXT WEEK WITH CONTINENTAL WINDS MON BECOMING ONSHORE BY EARLY TUE AND PERSISTING INTO MIDWEEK. && .AVIATION...MVFR STRATUS DECK SHOULD LOWER INTO THE IFR RANGE LATER TONIGHT WITH SHOWERS CHCS HIGHEST FOR TERMINALS FROM KMCO NORTH. HIGHER FOG PROSPECTS AFTER MIDNIGHT FROM KVRB-KSUA. IFR EARLY MORNING CIGS SHOULD RISE TO MVFR 14Z-16Z FRI MORNING. && .FIRE WEATHER... LOW MIN RHS DO NOT LOOK TO BE A CONCERN UNTIL MON-TUE OF NEXT WEEK. && .MARINE... NORTHERLY WINDS UP TO 15-20 KNOTS ACROSS NRN SECTIONS LATER TONIGHT INTO FRI WILL KEEP SEAS ELEVATED TO 4-6 FT OVER THE E CENTRAL FL ATLC WATERS. WILL INITIALIZE FORECAST WITH SMALL CRAFT EXERCISE CAUTION ALL MARINE ZONES EXCEPT SRN NEAR SHORE WHERE LIGHTER WINDS ARE EXPECTED. FRI NIGHT...WINDS VEER TO THE NORTH AND NORTHEAST AND BRIEFLY INCREASE TO 15 TO 20 KNOTS LATE FRI AFTERNOON EARLY EVENING AS HIGH PRESSURE BUILDS INTO CENTRAL FLO. SAT...LIGHT WINDS EARLY SAT THAT WERE ASSOCIATED WITH AN INVERTED TROUGH EAST OF CENTRAL FLORIDA SHIFT TO THE SOUTHWEST THEN NORTHWEST AS THE TROUGH DEVELOPS INTO A LOW PRESSURE SYSTEM AND A FRONT MOVES DOWN THE FLORIDA PENINSULA SAT NIGHT. WINDS MAY BRIEFLY REACH 15 TO 20 KNOTS SAT AFTERNOON AND EARLY EVENING. SUN-TUE...MODERATE NORTHERLY WINDS SUN BECOME NORTHEAST TO EAST FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 52 67 60 69 / 70 50 50 50 MCO 54 71 60 75 / 50 50 40 50 MLB 60 75 63 77 / 40 40 20 40 VRB 62 78 63 78 / 30 30 20 40 LEE 51 67 57 70 / 70 50 50 50 SFB 53 69 60 76 / 70 50 40 50 ORL 53 70 60 75 / 60 50 40 50 FPR 62 78 62 80 / 30 30 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...VOLKMER LONG TERM....WIMMER
Hazardous weather outlook, Feb 6, 5:56 PM EST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 556 PM EST THU FEB 6 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-071030- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 556 PM EST THU FEB 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... NORTHERLY WINDS UP TO 15 TO 20 KNOTS NORTH OF SEBASTIAN INLET WILL PRODUCE CHOPPY SEAS UP TO 6 FEET OFFSHORE. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE NEARSHORE WATERS OF VOLUSIA AND BREVARD COUNTIES AND ACROSS THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:20 PM EST | Small Craft Advisory | MLB | 7 hr |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.